Alert archive / Alabama / River Flood Warnings in 2010

River Flood Warning 37, NWS Mobile, AL

February 5, 2010Mobile County, Alabama

NWS Mobile, AL issued this river flood warning at Feb 5, 2010, 9:48 AM CST for Mobile County, Alabama. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Feb 5, 2010, 9:48 AM CST (15:48 UTC)
Expired
Feb 6, 2010, 2:15 AM CST
In force
16 hr
Issued by
NWS Mobile, AL
Flood severity
Moderate

County Mobile County, AL

The radar

The Mobile radar (KMOB), 4 km from the middle of the area, began a volume at 15:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Bayou Sara at Saraland (SARA1).

Action stage
3 ft
Minor stage
4 ft
Moderate stage
5 ft
Major stage
7.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02470805, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

997 
WGUS44 KMOB 051548
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE MOBILE, AL 
948 AM CST FRI FEB 05 2010



...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FLOOD WARNING FOR THE 
FOLLOWING RIVERS IN ALABAMA... 

  BAYOU SARA AT SARALAND AFFECTING MOBILE COUNTY.

. RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RISES ON THE FOLLOWING RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

ALC097-061548-
/O.NEW.KMOB.FL.W.0037.100205T1548Z-100207T0600Z/
/SARA1.2.ER.100205T0942Z.100206T0000Z.100207T0000Z.NO/
948 AM CST FRI FEB 05 2010

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BAYOU SARA AT SARALAND
* FROM THIS MORNING UNTIL LATE SATURDAY NIGHT
* AT 9AM FRIDAY THE STAGE WAS...5.0 FEET 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST 
* FLOOD STAGE IS 4.0 FEET 
* THE RIVER WILL CONTINUE RISING TO NEAR 5.5 FEET BY THIS EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE TOMORROW EVENING.


$$
1 follow-up statement
756 
WGUS84 KMOB 060230
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
830 PM CST FRI FEB 05 2010
 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ALABAMA...
 
  BAYOU SARA AT SARALAND AFFECTING MOBILE COUNTY. 

.RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. 

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

ALC097-060815-
/O.EXT.KMOB.FL.W.0037.000000T0000Z-100206T0815Z/
/SARA1.2.ER.100205T0942Z.100205T1530Z.100206T0215Z.NO/
830 PM CST FRI FEB 05 2010

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING CONTINUES FOR
  BAYOU SARA AT SARALAND
* UNTIL LATE TONIGHT 
* AT 8PM FRIDAY THE STAGE WAS 4 FEET 
* MINOR FLOODING IS OCCURRING AND NO FLOODING IS FORECAST 
* FLOOD STAGE IS 4 FEET
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS EVENING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Feb 5, 5:56 AM CST, 3 hours 52 minutes earlier.

Area forecast discussion, Feb 5, 5:56 AM CST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
556 AM CST FRI FEB 5 2010

.MESOSCALE UPDATE...AT 05.12Z SURFACE LOW AND ATTENDANT FRONT HAS
MOVED TO NEAR MILTON FLORIDA. THE HIGHER COVERAGES OF SHOWERS HAS
BEEN SHIFTING EASTWARD AND IS NOW ALIGNED EAST OF INTERSTATE 65. THE
LATEST DOPPLER WEATHER RADAR ONE HOUR RAINFALL PRECIPITATION
ESTIMATES IN WHAT'S LEFT OF THE SHIELD OF RAIN HAS SHOWN POCKETS OF
A QUARTER TO A HALF INCH OF RAIN AT ITS HIGHEST. ELSEWHERE...RAINFALL
TOTALS ARE LIGHT WITH AMOUNTS LESS THAN A TENTH OF AN INCH.
CONSIDERING THIS DATA AND THE EASTWARD TREND TO THE
PRECIPITATION...FORECASTERS WILL CANCEL THE FLASH FLOOD WATCH.
UPDATED ZONES AND GRIDDED FORECASTS OUT SHORTLY. /10

.AVIATION [12Z ISSUANCE]...IFR TO LOW END MVFR CIGS ARE ANTICIPATED
IN THE SHORT TERM. AFTER RAINS MOVE EASTWARD...THEN PATCHY DRIZZLE.
AS THE LOW MOVES EAST...IN ITS WAKE...WEST TO NORTHWEST WINDS RANGE
FROM 10 TO 15 KNOTS THROUGH THE DAY AND COULD STAY WITHIN THIS RANGE AT
PNS OVERNIGHT. /10

.......................PREVIOUS DISCUSSION.....................

.SHORT TERM (TODAY AND TONIGHT)...THOUGH THE LOW IS PROGGED TO LIFT
AWAY FROM THE AREA...WE WILL CONTINUE TO DEAL WITH A LARGE CYCLONIC
CIRCULATION AND WRAP AROUND LOW CLOUDS THROUGH TONIGHT. AS THE MAIN
SHIELD OF SHOWERS MOVES EAST...ANTICIPATE SOME PATCHY LIGHT DRIZZLE
INTO THE AFTERNOON AND OVERNIGHT.DAILY HIGHS IN THE MID 50S/LOWER
60S. OVERNIGHT MINS COOLER WITH UPPER 30S OVER THE INTERIOR AND
LOWER/MID 40S COAST.

AS FAR AS THE HIGH SURF ADVISORY FOR OUR GULF BEACHES GOES...ALTHOUGH
WE ARE NOTING WIND SPEEDS LOWER IN THE FRONTAL AXIS...WE WILL
MAINTAIN THE HIGH SURF ADVISORY FOR NOW AS TIDES ARE 1 TO 2 FEET
ABOVE NORMAL AND WE ALSO EXPECT A LAG BEFORE SURF SETTLES LATER THIS
MORNING.

10/GJM

.LONG TERM (SATURDAY THROUGH THURSDAY)...LOW CLOUDS AND DRIZZLE
ASSOCIATED WITH DEPARTING STORM SYSTEM SHOULD BE DIMINISHING DURING
THE MORNING HOURS ON SATURDAY...WITH PARTLY SUNNY SKIES AND DRIER
CONDITIONS DEVELOPING BY LATE SATURDAY. RAIN FREE CONDITIONS UNDER
MOSTLY CLEAR SKIES THEN EXPECTED TO CONTINUE SATURDAY NIGHT THROUGH
MONDAY EVENING AS HIGH PRESSURE RIDGE BUILDS OVER THE AREA. DAYTIME
MAX TEMPS IN THE LOW/MID 50S SATURDAY AND SUNDAY...THEN SLIGHTLY
WARMER IN THE UPPER 50S AND LOWER 60S ON MONDAY AS A MORE SOUTHERLY
FLOW BEGINS TO DEVELOP AS ANOTHER STORM SYSTEM BEGINS TO TAKE SHAPE
OVER THE SOUTHERN PLAINS STATES. NIGHTTIME LOWS BOTH SATURDAY AND
SUNDAY NIGHTS WILL BE IN THE 30S ACROSS MOST OF THE AREA...AND
SLIGHTLY WARMER IN THE MID 40S AND LOWER 50S MONDAY NIGHT. NEXT
CHANCE FOR RAIN COMES ON TUESDAY AS LOW PRESSURE AND ASSOCIATED
FRONTAL BOUNDARY MOVES EAST ACROSS THE SOUTHEASTERN STATES. DRIER
HIGH PRESSURE REBUILDS OVER THE REGION ONCE AGAIN WEDNESDAY INTO
EARLY THURSDAY...BUT ANOTHER CHANCE FOR RAIN IS POSSIBLE BY LATE
THURSDAY. TEMPERATURES GENERALLY SLIGHTLY BELOW NORMAL...ESPECIALLY
DAYTIME HIGHS TUESDAY THROUGH THURSDAY...WITH MAX TEMPS GENERALLY IN
THE 50S AND MIN TEMPS RANGING FROM THE MID 30S TO LOWER 40S. 12/DS

&&

.MARINE...HIGH PRESSURE BUILDS IN OVER THE MARINE AREA TODAY AS THE
LOW DEPARTS. THE HIGH THEN EXPANDS INTO THE EASTERN U.S. THROUGH THE
WEEKEND. MODERATE TO STRONG OFFSHORE FLOW ALONG WITH HIGH SEAS IS
FORECAST THROUGH SATURDAY...BEFORE WINDS DECREASE AND SEAS SUBSIDE BY
SUNDAY. WILL LEAVE THE SMALL CRAFT ADVISORIES IN PLACE THROUGH
SATURDAY. ONSHORE FLOW DEVELOPS ON MONDAY AS THE MARINE AREA WILL BE
BETWEEN THE HIGH OVER THE MID ATLANTIC AND A LOW PRESSURE SYSTEM
TAKING SHAPE OVER THE RED RIVER VALLEY OF OKLAHOMA/TEXAS. THE NEXT
FRONTAL PASSAGE IS EXPECTED TUESDAY...AND IN ITS WAKE A STRONG
NORTHWEST FLOW SETS UP ALONG WITH BUILDING SEAS LATE TUESDAY. 10/GJM

&&

.FIRE WEATHER...WIDESPREAD HEAVY RAINS WILL GRADUALLY BE MOVING EAST
OF THE AREA BY LATE THIS MORNING. MOST OF HEAVIER RAINFALL EARLY THIS
MORNING WILL BE EAST OF I-65 IN ALABAMA AND OVER THE WESTERN FLORIDA
PANHANDLE...WITH LIGHTER RAINS EXPECTED TO THE WEST. BY LATE THIS
AFTERNOON THE HEAVIER RAINS ARE EXPECTED TO HAVE ENDED ACROSS THE
REGION...BUT PATCHY AREAS OF DRIZZLE WILL LIKELY CONTINUE THROUGH
TONIGHT. ONE TO TWO INCHES OF RAINFALL FELL ACROSS NEARLY THE ENTIRE
AREA FROM LATE THURSDAY AFTERNOON THROUGH EARLY THIS MORNING...WITH
LOCALIZED AMOUNTS BETWEEN 2 AND 3 INCHES. AS A RESULT...AND WITH
CLOUDS AND DRIZZLE CONTINUING THROUGH TONIGHT...THE GROUND WILL
REMAIN VERY WET AND RELATIVE HUMIDITY VALUES WILL REMAIN RATHER HIGH.
AS A RESULT...FIRE DANGER THREAT WILL REMAIN FAIRLY LOW OVER THE NEXT
24 HOURS WITH NO HEADLINES IN FIRE WEATHER PRODUCTS. 12/DS

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      60  40  54  33 /  40  05  05  05
PENSACOLA   62  41  55  34 /  60  05  05  05
DESTIN      64  45  55  37 /  80  05  05  05
EVERGREEN   58  41  51  32 /  60  05  05  05
WAYNESBORO  55  38  51  31 /  30  05  05  05
CAMDEN      57  40  49  30 /  30  05  05  00
CRESTVIEW   64  41  56  32 /  70  05  05  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH SURF ADVISORY UNTIL 10 AM FRIDAY FOR THE FOLLOWING ZONES:
     LOWER BALDWIN...AND LOWER MOBILE.

FL...HIGH SURF ADVISORY UNTIL 10 AM FRIDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL SANTA
     ROSA.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM SATURDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...AND MOBILE BAY.

     SMALL CRAFT ADVISORY UNTIL 3 PM SATURDAY FOR THE FOLLOWING
     ZONES: WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
     NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
     TO 60 NM.

&&
Hazardous weather outlook, Feb 5, 5:10 AM CST, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
510 AM CST FRI FEB 5 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-061200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
510 AM CST FRI FEB 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

AS LOW PRESSURE MOVES EAST OF THE AREA TODAY...THE FLASH FLOOD
THREAT WILL BE ENDING AS THE SHIELD OF RAIN ALSO MOVES EASTWARD OUT
OF THE AREA.

MODERATE TO STRONG WEST TO NORTHWEST WINDS WILL MAINTAIN HIGH SEA
STATES. SURF IS FORECAST TO BE HIGH THIS MORNING...BUT IS NOT
EXPECTED TO MAKE MUCH IMPACT BY LATER IN THE DAY AS WINDS BECOME
WEST AND NORTHWEST.

AREA RIVERS REMAIN AT OR NEAR FLOOD STAGE TO JUST ABOVE FLOOD STAGE.
PLEASE REFER TO THE LATEST RIVER FORECASTS FOR INFORMATION ON AREA
RIVERS THAT ARE AT RISK TO FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERAL AREA RIVERS ARE FORECAST TO BE WITHIN ACTION STAGE OR ABOVE
FLOOD STAGE INTO THE FIRST OF NEXT WEEK. PLEASE REFER TO THE LATEST
RIVER FORECASTS FOR INFORMATION ON AREA RIVERS THAT ARE AT RISK TO
FLOODING.

A STRONG OFFSHORE FLOW AND HIGH SEAS ON SATURDAY WILL CONTINUE TO
PRESENT HAZARDS TO SMALL MARINE CRAFT.

LOW PRESSURE MOVING EASTWARD ACROSS THE LOWER MISSISSIPPI RIVER
VALLEY LATE MONDAY AND INTO TUESDAY BRINGS A FRONTAL PASSAGE AND THE
NEXT CHANCE OF THUNDERSTORMS TO THE GULF COAST. A BETTER ASSESSMENT
ON RISK OF SEVERE WEATHER...IF ANY ASSOCIATED WITH THIS
SYSTEM...WILL COME AS THE EVENT DRAWS CLOSER IN TIME.

IN THE WAKE OF THE FRONT...MARINERS CAN EXPECT AN INCREASE IN
OFFSHORE WINDS AND A BUILD IN SEAS BY THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS FOR
SEVERE WEATHER WILL NOT BE REQUIRED THROUGH TONIGHT.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 6:50 PM CSTFlash Flood WarningMOBChoctaw, Clarke, Washington115 min
Feb 4, 7:59 PM CSTSpecial Marine WarningMOB61 min
Feb 4, 8:07 PM CSTSpecial Marine WarningMOB113 min
Feb 4, 8:49 PM CSTAreal Flood AdvisoryMOBChoctaw, Clarke116 min
Feb 4, 9:08 PM CSTFlash Flood WarningMOBChoctaw, Mobile, Washington72 min
Feb 4, 9:41 PM CSTSpecial Marine WarningMOB2 hr
Feb 4, 11:20 PM CSTAreal Flood AdvisoryMOBBaldwin115 min
Feb 4, 11:53 PM CSTSpecial Marine WarningMOB112 min
Feb 5, 1:47 AM CSTSpecial Marine WarningMOB88 min
Feb 5, 3:13 AM CSTSpecial Marine WarningMOB62 min
Feb 5, 8:22 AM CSTRiver Flood WarningMOBDallas, Monroe, Wilcox6 days
Feb 5, 8:22 AM CSTRiver Flood WarningMOBClarke, Monroe, Wilcox8 days

Nearby

River Flood Warnings in Alabama, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.